Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 1, 2000, 3:49 PM EDT for Shelby County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2000, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 1, 2000, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:54 PM EDT | Thunderstorm Wind 50 E | Sidney, OH | Thunderstorm winds downed trees, some of which fell across roads and on cars. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 011949 SVRILN OHC149-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 349 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... * UNTIL 430 PM EDT... * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SIDNEY...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CWAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:59 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 1, 2:59 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 259 PM EDT TUE AUG 1 2000 18Z SFC ANALYSIS INDICATED A CONVERGENCE BOUNDARY EXTENDING FM LAKE ERIE SWWD INTO CENTRAL IN. THIS BOUNDARY CONNECTED THE DEPARING VORT MAX OVER THE GREAT LAKES AND WARM AIR ADVECTION CONVECTION THAT DROPPED DOWN INTO IL THIS AM. THOSE STORMS WERE ASSOCIATED WITH NEXT VORT MAX TO AFFECT THE OH VALLEY. BOUNDARY HAS REACTED WITH THE MODERATE INSTABILITY IN PLACE TO PRODUCE AN AREA OF TSRA. THE 700 MB WINDS AND A WEAK 925 MB WIND MAX IN THE ETA MODEL DATA SUGGEST THAT THESE STORMS WILL SET UP OVER CNTRL OH FM DAY-CMH DURING THE LATE AFTERNOON AND EVENING HOURS. WL CARRY THE HIGHEST POPS THERE. WL MENTION MAINLY BEFORE MIDNIGHT SINCE STORMS SHOULD DIMINISH WITH THE LOSS TO HEATING. IN UNSTABLE AIR MASS OVR CVG-PMH...CAN NOT RULE OUT SOME TSRA SO WL PUT CHANCE IN THERE AS WELL. LLVL CONVERGENCE AND MOISTURE REFOCUS BACK ACROSS NORTHERN IL-IN ON WED. THIS AREA IS EXPECTED TO PUSH INTO NRN MIAMI VALLEY DURING THE PM HOURS AND DEVELOP SWD TO VC DAY-CMH. DON'T XPCT TOO MUCH VC CVG-PMH BUT WL LEAVE CHANCE TO AVOID FLIP-FLOP. BOUNDARY WL SINK SOUTHWARD ACROSS FA ON WED NIGHT SO WL CARRY CHC TSRA ALL ZONES. MODELS FINALLY TRYING TO DRY OUT FA ON THU. WL LEAVE NRN MIAMI VALLEY DRY...CARRY AM CHANCE DAY-CMH AND THEN CHC ALL DAY CVG-PMH. GUIDANCE TEMPS LOOK REASONABLE. .ILN...NO<NE. WILKINSON
In the hours before
Local storm report, Aug 1, 2:45 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT TUE AUG 01 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM OSGOOD IN FLOOD
07/31/00 RIPLEY LOW LYING ROADS WASHED
OUT BETWEEN OSGOOD AND
DELAWARENearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.